MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-7-30-3D
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Codes Stroke/CVA (1770); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a framing coil stretched and broke.The damaged section was in the pushwire proximal segment.The patient had an associated right side stroke.During the retraction of the 7x30 frame 3d, the coil stretched.Attempted to snare the coil; upon snaring, the coil broke off and remained in the patient.Once imaging was obtained, the internal carotid artery (ica) had clotted off.Attempted to aspirate but was unsuccessful.There was no friction or difficulty during delivery or testing.Continuous flush was administered during the procedure.The physician repositioned the coil during the procedure 3 times.The coil was not implanted at the intended location.Attempted to snare the coil but failed, then the ica clotted off.The pushwire was not bent or broken.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The patient was being treated for neurovascualr abnormalities.It was not in the eloquent region.Patient blood flow was low and vessel tortuosity was severe.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17221235
Report Number2029214-2023-00991
Device Sequence Number6232851
Product Code KRD
UDI-Device Identifier00847536034273
UDI-Public00847536034273
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberFC-7-30-3D
Device Catalogue NumberFC-7-30-3D
Device Lot NumberB248729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date06/28/2023
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 MO
Patient SexMale